Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 3, 2016, 9:26 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2016, 9:26 AM CST (15:26 UTC)
- Expired
- Dec 3, 2016, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
813 WHUS74 KLCH 031526 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 926 AM CST SAT DEC 3 2016 ...STRONG EAST WINDS EXPECTED THROUGH THIS AFTERNOON... .A COASTAL TROUGH OF LOW PRESSURE WILL KEEP THE PRESSURE GRADIENT FAIRLY TIGHT TODAY. IN RESPONSE...EAST WINDS WILL BE STRONG AND GUSTY THROUGH THIS AFTERNOON. GALE FORCE WIND GUSTS WILL BE POSSIBLE OVER THE GULF WATERS. GMZ430-432-032100- /O.NEW.KLCH.SC.Y.0047.161203T1526Z-161203T2100Z/ SABINE LAKE-CALCASIEU LAKE- 926 AM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...EAST AROUND 20 KNOTS. * WAVES/SEAS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ455-475-040000- /O.CON.KLCH.SC.Y.0046.000000T0000Z-161204T0300Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 926 AM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...EAST WINDS 20 TO 25 KNOTS. GALE FORCE GUSTS THIS MORNING. * WAVES/SEAS...3 TO 6 FEET WITHIN 20 NM AND 6 TO 9 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-470-472-040000- /O.CON.KLCH.SC.Y.0046.000000T0000Z-161204T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 926 AM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...EAST WINDS 20 TO 25 KNOTS. GALE FORCE GUSTS THIS MORNING. * WAVES/SEAS...3 TO 6 FEET WITHIN 20 NM AND 6 TO 9 FEET BEYOND 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
525 WHUS74 KLCH 032111 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 311 PM CST SAT DEC 3 2016 ...WINDS BEGINNING TO DECREASE OVER THE COASTAL WATERS... .A SURFACE WAVE HAS MOVED ACROSS THE COASTAL TROUGH JUST OFFSHORE AND HAS WEAKEN THE GRADIENT. THEREFORE...THE WINDS ARE NOT AS STRONG AND GUSTY AND THE SMALL CRAFT ADVISORY WILL BE CANCELLED. GMZ455-475-032215- /O.CAN.KLCH.SC.Y.0046.000000T0000Z-161204T0300Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 311 PM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD STILL EXERCISE CAUTION UNTIL THE WINDS SUBSIDE FURTHER DURING THE OVERNIGHT. $$ GMZ450-452-470-472-032215- /O.CAN.KLCH.SC.Y.0046.000000T0000Z-161204T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 311 PM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD STILL EXERCISE CAUTION UNTIL THE WINDS SUBSIDE FURTHER OVERNIGHT. $$ GMZ430-432-032215- /O.EXP.KLCH.SC.Y.0047.000000T0000Z-161203T2100Z/ SABINE LAKE-CALCASIEU LAKE- 311 PM CST SAT DEC 3 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED AND THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:27 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 3, 4:27 AM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
427 AM CST Sat Dec 3 2016
.DISCUSSION...A trough of low pressure is stretched along the
Texas and Louisiana coasts this morning. The temperature gradient
is fairly impressive with 50s over the land and 60s and 70s over
the coastal waters. The pressure gradient around this trough is
keeping winds up with sustained winds of 15 to 20kts across the
coastal zones and flirting with 30kts over the coastal waters.
Aloft, an upper low is over the Gulf of California with an active
southern jet streaming moisture northeast ward from the Pacific
across Texas and Louisiana. In the mid levels gulf moisture is
being lifted over the coastal surface trough.
Today, the surface trough will linger along the coast, however the
pressure gradient will slightly relax allowing winds to decrease
somewhat which will allow the Wind Advisory, Coastal Flood
Advisory, and Small Craft Advisory to expire this afternoon and
evening. However, the continued lifting of moisture over the
surface boundary will keep rain going through the day and night.
Tonight the surface trough will lift inland somewhat as a frontal
wave travels along the coast toward the northeast. The front will
then drift back south to the coast during Sunday. Rain will
continue.
Monday, the aforementioned upper low will finally kick out across
Texas. An area of low pressure will develop along the South Texas
Coast and move across Southwest and Central Louisiana. The warm
sector will push into South Central Louisiana if this occurs. This
may provide enough instability for a few isolated severe storms.
Rain will finally come to an end from west to east Monday
Afternoon/Night as the low exits the region.
Rainfall totals from this long duration event are expected to
average from 4 to 8 inches across SE TX, and West and Central LA.
Locally higher amounts are possible. 1 to 4 inches are expected
across South Central LA.
Another front will push through the region by Thursday with a few
showers possible. An arctic air mass will spill into the region
Thursday Night into Friday. The first of the year is expected for
most of the region (outside of some of CenLA). There is a chance
that freezing temps may also reach the coast Friday and/or
Saturday Mornings which will be first time since the winter of
2014-2015.
&&
.MARINE...Strong winds with gale force gusts are ongoing this
morning across the coastal gulf waters, however the pressure
gradient will gradual lessen through the day. This will allow
winds to decrease. An area of low pressure will move across the
region Monday with SCA conditions likely again. A very strong cold
front will move through Thursday with SCA or possibly gale
conditions possible late in the week.
Tides are running around 1.5 above normal this morning. Actual
tide levels peaked at 3 to 3.5 MLLW, however the tide will fall
through the next few hours as low tide approaches. Tide levels may
approach 3 to 3.25 this afternoon or evening at high tide again.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 51 55 51 / 100 90 90 80
LCH 62 60 64 57 / 100 80 90 80
LFT 63 62 69 59 / 90 70 90 80
BPT 64 59 65 57 / 100 90 90 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027-028-030-
031-041.
Wind Advisory until noon CST today for LAZ052-073-074.
Coastal Flood Advisory until 1 AM CST Sunday for LAZ052-073-074.
TX...Flash Flood Watch through Monday afternoon for TXZ180-201-215-
216-259>262.
Wind Advisory until noon CST today for TXZ215.
Coastal Flood Advisory until 1 AM CST Sunday for TXZ215.
GM...Small Craft Advisory until 9 PM CST this evening for GMZ455-475.
Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
470-472.
Small Craft Advisory until 8 AM CST this morning for GMZ430-432-
435.
SMALL CRAFT EXERCISE CAUTION from 8 AM CST this morning through
this afternoon for GMZ430-432.
SMALL CRAFT EXERCISE CAUTION from 8 AM CST this morning through
this evening for GMZ435.
&&
PUBLIC...05Hazardous weather outlook, Dec 3, 5:48 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CST SAT DEC 3 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 548 AM CST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL PROVIDE THE POTENTIAL FOR HEAVY RAINFALL TODAY THROUGH MONDAY, MAINLY IN SOUTHEAST TEXAS, WESTERN LOUISIANA, AND CENTRAL LOUISIANA. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH MONDAY AFTERNOON. WITH THE TROUGH OF LOW PRESSURE IN PLACE THERE IS A CHANCE OF AN ISOLATED SEVERE STORM OR TWO IN FAR SOUTHEAST TEXAS AND FAR SOUTHWEST LOUISIANA. THE PRESSURE GRADIENT NEAR THE TROUGH WILL REMAIN TIGHT TODAY, BUT GRADUALLY WEAKEN. A WIND ADVISORY IS IN EFFECT FOR SOME COASTAL LOCATIONS THROUGH NOON. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLASH FLOODING WILL BE THE MAIN CONCERN THROUGH MONDAY AFTERNOON, HOWEVER AN AREA OF LOW PRESSURE WILL MOVE FROM THE TEXAS COAST ACROSS LOUISIANA MONDAY. SOUTH AND EAST OF THE LOW THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS. AN ARCTIC AIR MASS WILL SPILL INTO THE REGION BY THE END OF THE WEEK. FREEZING TEMPERATURES MAY BE POSSIBLE TO THE COAST BY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND HIGH RAINFALL TOTALS. GMZ430-432-435-450-452-455-470-472-475-041200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 548 AM CST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. STRONG WINDS MAY OCCUR IN SOME STORMS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH TODAY. GALE FORCE GUSTS WILL OCCUR EARLY THIS MORNING. ROUGH SEAS AND HIGH TIDES WILL BE POSSIBLE AT THE COAST. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF THE COAST THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE THROUGH MONDAY EVENING OVER THE GULF WATERS. LOCALLY HIGHER WINDS AND SEAS WILL OCCUR IN STORMS. A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS MONDAY EVENING WITH WINDS INCREASING TO AROUND OR OVER 20 KNOTS FOR TUESDAY MORNING. A STRONGER COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THURSDAY. STRONG NORTH WINDS WILL GALE FORCE GUSTS WILL BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 3, 3:47 AM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM MARINE TSTM WIND 20 S JOHNSONS BAYOU 29.48N 93.63W
12/03/2016 M39 MPH GMZ450 LA AWOS
&&Local storm report, Dec 3, 4:53 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
12/03/2016 M43 MPH CAMERON LA C-MAN STATION
&&Local storm report, Dec 3, 5:04 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM MARINE TSTM WIND 21 S JOHNSONS BAYOU 29.47N 93.64W
12/03/2016 M53 MPH GMZ450 LA AWOS
&&Local storm report, Dec 3, 5:24 AM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM MARINE TSTM WIND 21 S JOHNSONS BAYOU 29.47N 93.64W
12/03/2016 M55 MPH GMZ450 LA AWOS
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:30 AM CST | Special Marine Warning | LCH | 2 hr | |
| Dec 3, 2:48 AM CST | Special Marine Warning | LCH | 42 min | |
| Dec 3, 3:22 AM CST | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 60 hr |
| Dec 3, 3:30 AM CST | Special Marine Warning | LCH | 2 hr | |
| Dec 3, 5:22 AM CST | Special Marine Warning | LCH | 83 min | |
| Dec 3, 6:48 AM CST | Special Marine Warning | LCH | 87 min | |
| Dec 3, 8:50 AM CST | River Flood Warning | LCH | Rapides | 11 days |
| Dec 3, 8:50 AM CST | River Flood Warning | LCH | Calcasieu | 6 days |
| Dec 3, 10:51 AM CST | Special Marine Warning | LCH | 39 min | |
| Dec 3, 10:59 AM CST | Tornado Warning | LCH | Cameron | 31 min |
| Dec 3, 2:13 PM CST | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| Dec 3, 3:48 PM CST | Areal Flood Advisory | LCH | Calcasieu | 117 min |
| Dec 3, 4:56 PM CST | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 2 hr |
| Dec 3, 7:18 AM CST | Areal Flood Advisory | LCH | Jefferson | 4 hr |
| Dec 3, 10:36 AM CST | Tornado Warning | LCH | Jefferson, Orange | 24 min |
| Dec 3, 12:06 PM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 114 min |
| Dec 3, 1:36 PM CST | River Flood Warning | LCH | Jefferson, Orange | 24 hr |
| Dec 3, 2:04 PM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 116 min |
| Dec 3, 3:58 PM CST | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.